Alert archive / Minnesota / Blizzard Watches in 2016

Blizzard Watch 2, NWS Grand Forks, ND

November 16, 2016Grant County, Otter Tail County, Wilkin County, Minnesota; Richland County, Sargent County, North Dakota

NWS Grand Forks, ND issued this blizzard watch at Nov 16, 2016, 4:01 AM CST for Grant County, Otter Tail County, Wilkin County, Minnesota; Richland County, Sargent County, North Dakota. It took effect at Nov 18, 2016, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 16, 2016, 4:01 AM CST (10:01 UTC)
In effect from
Nov 18, 2016, 12:00 AM CST
Expired
Nov 17, 2016, 1:04 PM CST
In force
Issued by
NWS Grand Forks, ND

Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Richland County, ND, Sargent County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 157 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 10.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2203 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

712 
WWUS43 KFGF 161001
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
401 AM CST WED NOV 16 2016

MNZ029>031-040-NDZ052-053-181015-
/O.NEW.KFGF.BZ.A.0002.161118T0600Z-161119T0000Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...GWINNER...
MILNOR...FORMAN...RUTLAND...WAHPETON
401 AM CST WED NOV 16 2016

...BLIZZARD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON.

* BLIZZARD CONDITIONS WILL BE POSSIBLE LATE THURSDAY NIGHT AND
  THROUGHOUT THE DAY ON FRIDAY.

* STRONG WINDS AND HEAVY FALLING SNOW COULD BRING WHITEOUT
  CONDITIONS. SIGNIFICANT BLOWING AND DRIFTING OF SNOW IS
  POSSIBLE. TRAVEL ON FRIDAY COULD BE DIFFICULT OR IMPOSSIBLE.

* SNOW ACCUMULATIONS...4 TO 10 INCHES.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* VISIBILITIES WILL BE DOWN TO A QUARTER OF A MILE OR LESS IN
  FALLING AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

MNZ002-003-006-009-015>017-022>024-027-028-032-NDZ039-049-181015-
/O.NEW.KFGF.WS.A.0003.161118T0600Z-161119T0000Z/
NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WADENA-CASS-RANSOM-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA...MENAHGA...
FARGO...LISBON...ENDERLIN
401 AM CST WED NOV 16 2016

...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON.

* A HEAVY BAND OF SNOW IS EXPECTED TO SET UP ACROSS SOUTHEASTERN
  NORTH DAKOTA INTO WESTERN MINNESOTA LATE THURSDAY NIGHT AND
  CONTINUE THROUGH FRIDAY. 

* HEAVY SNOW WILL MAKE DRIVING DIFFICULT IN PORTIONS OF WEST
  CENTRAL AND NORTHWEST MINNESOTA. SNOW WILL BE LESS HEAVY ALONG
  THE WESTERN EDGE OF THE SNOW BAND, BUT WINDS WILL CREATE
  PROBLEMS WITH BLOWING AND DRIFTING.

* SNOW ACCUMULATIONS...6 TO 10 INCHES IN THE HEAVIEST BAND FROM
  DETROIT LAKES TO BEMIDJI...WITH 4 TO 6 INCHES AND BLOWING SNOW FROM
  LISBON TO FARGO TO BAUDETTE.

* WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* VISIBILITIES...COULD BE DOWN TO LESS THAN A HALF MILE IN OPEN
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
562 
WWUS43 KFGF 162126
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
326 PM CST WED NOV 16 2016

MNZ029>031-040-NDZ052-053-182130-
/O.CON.KFGF.BZ.A.0002.161118T0600Z-161119T0000Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...GWINNER...
MILNOR...FORMAN...RUTLAND...WAHPETON
326 PM CST WED NOV 16 2016

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY AFTERNOON...

* BLIZZARD CONDITIONS WILL BE POSSIBLE LATE THURSDAY NIGHT AND 
  THROUGHOUT THE DAY ON FRIDAY.

* STRONG WINDS AND HEAVY FALLING SNOW COULD BRING WHITEOUT 
  CONDITIONS. SIGNIFICANT BLOWING AND DRIFTING OF SNOW IS 
  POSSIBLE. TRAVEL ON FRIDAY COULD BE DIFFICULT OR IMPOSSIBLE.

* SNOW ACCUMULATIONS...8 TO 10 INCHES.

* WINDS...NORTH 25 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* VISIBILITIES WILL BE DOWN TO A QUARTER OF A MILE OR LESS IN 
  FALLING AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

MNZ002-003-006-009-015>017-022>024-027-028-032-NDZ039-049-182130-
/O.CON.KFGF.WS.A.0003.161118T0600Z-161119T0000Z/
NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WADENA-CASS-RANSOM-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA...MENAHGA...
FARGO...LISBON...ENDERLIN
326 PM CST WED NOV 16 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY AFTERNOON...

* A HEAVY BAND OF SNOW IS EXPECTED TO SET UP ACROSS SOUTHEASTERN
  NORTH DAKOTA INTO WEST CENTRAL INTO NORTH CENTRAL MINNESOTA
  LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY.

* HEAVY SNOW WILL MAKE DRIVING DIFFICULT IN PORTIONS OF WEST
  CENTRAL AND NORTHWEST MINNESOTA. STRONG NORTH WINDS WILL CREATE
  BLOWING SNOW IN THE RED RIVER VALLEY. 

* SNOW ACCUMULATIONS...MAY VARY GREATLY IN SHORT DISTANCES.
  OVERALL EXPECT 4 TO 8 INCHES FARGO/MOORHEAD AREA TO 10 TO 12
  INCHES WITH LOCALLY HIGHER AMOUNTS IN THE BEMIDJI AND PARK
  RAPIDS AREA.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH IN THE RED
  RIVER VALLEY WITH 15 TO 25 MPH WINDS ELSEWHERE.

* VISIBILITIES...DOWN TO ONE QUARTER TO ONE HALF MILE AT TIMES IN
  HEAVY SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

DTR
781 
WWUS43 KFGF 170954
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
354 AM CST THU NOV 17 2016

MNZ029>031-040-NDZ052-053-190000-
/O.CON.KFGF.BZ.A.0002.161118T0600Z-161119T0000Z/
WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...GWINNER...
MILNOR...FORMAN...RUTLAND...WAHPETON
354 AM CST THU NOV 17 2016

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

* BLIZZARD CONDITIONS WILL BE POSSIBLE LATE THURSDAY NIGHT AND 
  THROUGHOUT THE DAY ON FRIDAY.

* STRONG WINDS AND HEAVY FALLING SNOW COULD BRING WHITEOUT 
  CONDITIONS. SIGNIFICANT BLOWING AND DRIFTING OF SNOW IS 
  POSSIBLE. TRAVEL ON FRIDAY COULD BE DIFFICULT OR IMPOSSIBLE.

* SNOW ACCUMULATIONS...8 TO 10 INCHES.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* VISIBILITIES WILL BE DOWN TO A QUARTER OF A MILE OR LESS IN 
  FALLING AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

MNZ002-003-006-009-015>017-022>024-027-028-032-NDZ039-049-190000-
/O.CON.KFGF.WS.A.0003.161118T0600Z-161119T0000Z/
NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WADENA-CASS-RANSOM-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA...MENAHGA...
FARGO...LISBON...ENDERLIN
354 AM CST THU NOV 17 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

* A HEAVY BAND OF SNOW IS EXPECTED TO SET UP ACROSS SOUTHEASTERN 
  NORTH DAKOTA INTO WEST CENTRAL INTO NORTH CENTRAL MINNESOTA 
  LATE THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY.

* HEAVY SNOW WILL MAKE DRIVING DIFFICULT IN PORTIONS OF WEST 
  CENTRAL AND NORTHWEST MINNESOTA. STRONG NORTH WINDS WILL 
  CREATE BLOWING SNOW IN THE RED RIVER VALLEY.

* SNOW ACCUMULATIONS...MAY VARY GREATLY IN SHORT DISTANCES.
  OVERALL EXPECT 4 TO 8 INCHES IN THE FARGO/MOORHEAD AREA TO 10 TO
  12 INCHES IN THE BEMIDJI AND PARK RAPIDS AREAS. 

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH IN THE RED
  RIVER VALLEY WITH 15 TO 25 MPH ELSEWHERE.

* VISIBILITIES...DOWN TO A HALF MILE OR LESS WITH HEAVY SNOW OR IN
  OPEN AREAS WITH BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
262 
WWUS43 KFGF 171904
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
104 PM CST THU NOV 17 2016

MNZ029-NDZ052-053-190000-
/O.UPG.KFGF.BZ.A.0002.161118T0600Z-161119T0000Z/
/O.NEW.KFGF.BZ.W.0003.161118T0600Z-161119T0000Z/
WILKIN-SARGENT-RICHLAND-
INCLUDING THE CITIES OF...BRECKENRIDGE...GWINNER...MILNOR...
FORMAN...RUTLAND...WAHPETON
104 PM CST THU NOV 17 2016

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT.

* TIMING...MIDNIGHT INTO FRIDAY.

* BLIZZARD CONDITIONS WILL LIKELY DEVELOP AFTER MIDNIGHT AND
  CONTINUE INTO FRIDAY AFTERNOON. 

* STRONG WINDS AND HEAVY FALLING SNOW WILL BRING WHITEOUT
  CONDITIONS. TRAVEL ON FRIDAY COULD BE DIFFICULT OR IMPOSSIBLE.

* SNOW ACCUMULATIONS...5 TO 8 INCHES.

* WINDS...NORTH 25 TO 35 MPH GUSTING TO 45 MPH.

* VISIBILITIES WILL BE DOWN TO A QUARTER OF A MILE OR LESS IN 
  FALLING AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

MNZ030-031-040-190000-
/O.UPG.KFGF.BZ.A.0002.161118T0600Z-161119T0000Z/
/O.NEW.KFGF.BZ.W.0003.161118T0600Z-161119T0000Z/
WEST OTTER TAIL-EAST OTTER TAIL-GRANT-
INCLUDING THE CITIES OF...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT
104 PM CST THU NOV 17 2016

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT.

* TIMING...AFTER MIDNIGHT INTO FRIDAY.

* BLIZZARD CONDITIONS WILL LIKELY DEVELOP DUE TO WIND AND FALLING
  SNOW OVERNIGHT INTO FRIDAY.

* STRONG WINDS AND HEAVY FALLING SNOW WILL BRING WHITEOUT
  CONDITIONS. TRAVEL ON FRIDAY COULD BE DIFFICULT OR IMPOSSIBLE.

* SNOW ACCUMULATIONS...8 TO 12 INCHES.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* VISIBILITIES WILL BE DOWN TO A QUARTER OF A MILE OR LESS IN 
  FALLING AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

&&

$$

MNZ017-023-024-027-028-032-190000-
/O.UPG.KFGF.WS.A.0003.161118T0600Z-161119T0000Z/
/O.NEW.KFGF.WS.W.0004.161118T0600Z-161119T0000Z/
SOUTH BELTRAMI-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-
WADENA-
INCLUDING THE CITIES OF...BEMIDJI...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...WADENA...MENAHGA
104 PM CST THU NOV 17 2016

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* TIMING...AFTER MIDNIGHT INTO FRIDAY.

* HEAVY SNOW WILL MAKE DRIVING DIFFICULT IN PORTIONS OF WEST
  CENTRAL AND NORTHWEST MINNESOTA. STRONG WINDS COMBINED WITH
  FALLING HEAVY SNOW WILL CREATE POOR VISIBILITIES.

* SNOW ACCUMULATIONS...8 TO 12 INCHES.

* WINDS...NORTH 20 TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

MNZ002-003-006-009-015-016-022-NDZ039-049-190000-
/O.UPG.KFGF.WS.A.0003.161118T0600Z-161119T0000Z/
/O.NEW.KFGF.WW.Y.0008.161118T0600Z-161119T0000Z/
NORMAN-CLAY-LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-
NORTH CLEARWATER-MAHNOMEN-CASS-RANSOM-
INCLUDING THE CITIES OF...ADA...TWIN VALLEY...HALSTAD...
MOORHEAD...BAUDETTE...RED LAKE...REDBY...PONEMAH...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...MAHNOMEN...
NAYTAHWAUSH...WAUBUN...FARGO...LISBON...ENDERLIN
104 PM CST THU NOV 17 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* TIMING...MIDNIGHT INTO FRIDAY. 

* LOCATIONS IN THE ADVISORY AREA WILL BE ON THE NORTHWESTERN
  FRINGE OF THE HEAVY SNOW BAND AND THUS SNOWFALL AMOUNTS IN THE
  ADVISORY AREA MAY VARY GREATLY IN SHORT DISTANCES. WINDS WILL
  INCREASE OVERNIGHT INTO FRIDAY CAUSING REDUCED VISIBILITIES
  DURING TIMES OF SNOWFALL.

* SNOW ACCUMULATIONS...2 TO 5 INCHES.

* WINDS...NORTH 20 TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

RIDDLE

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this blizzard watch went out at Nov 15, 11:23 PM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Nov 15, 11:23 PM CST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1123 PM CST Tue Nov 15 2016

.UPDATE...
Issued at 1123 PM CST Tue Nov 15 2016

No updates needed.

&&

.SHORT TERM...(This evening through Wednesday)
Issued at 240 PM CST Tue Nov 15 2016

Weak cold advection and drier air overnight will allow for cooler
temperatures overnight but minimums still expected a few degree
either side of freezing and above average for this time of year.

Short wave will track along the international border on Wednesday.
Most guidance keeps any shra north of the border so have kept
forecast dry there. Temperatures will again range well above
average.

.LONG TERM...(Wednesday night through Tuesday)
Issued at 240 PM CST Tue Nov 15 2016

Forecast challenge for this period continues to be the system
expected to cross the region late Thursday and departing by late
Friday into Saturday. Models now coming into better agreement and
the projected track is forecast to be farther south and east than
previously thought.

Tuesday night through Thursday morning...surface ridge axis
continues to retreat across the Great Lakes. Return flow on
Wednesday and continuing into Thursday will bring increased
southerly winds and warmer temperatures...with values expected to be
in the mid 50s north and near 60 south.

By Thursday night...low pressure system develops in the southern
plains. A vigorous wave will continue to dig into the base of the
upper trof. Height falls of 130 meters are indicated at 500hPa and
is expected to deepen the low as it tracks northeast into the upper
Midwest. 850hPa data indicates strong 40 to 50 knot low level jet
ahead of the system transporting Gulf moisture north.

Thursday night and Friday will see the most of the precipitation
across the region...starting with rain ahead of the low...eventually
turning to snow during the day as colder air filters in behind the
low. Strong winds are expected in the wake of the system as the
pressure gradient tightens. Models indicate unidirectional northerly
winds with speeds of 45 to 50 knots at 850hPa translating toward the
surface...and may result in some areas of blowing snow in the
southern valley.

By Saturday...surface high pressure builds in across the area along
with colder temperatures spreading across the area. The high will
push east by late Sunday...with return flow bringing a bit warmer
temperatures for the end of the period.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1123 PM CST Tue Nov 15 2016

Only expecting mid and high level clouds over the next 24 hours.
Light winds overnight will turn to the south and increase
Wednesday morning. The winds may get a little gusty by afternoon
but will quickly die down again by early evening.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&

UPDATE...Godon
SHORT TERM...Voelker
LONG TERM...Hopkins
AVIATION...Godon
Hazardous weather outlook, Nov 15, 5:52 AM CST, 22 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
552 AM CST TUE NOV 15 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-161200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
552 AM CST TUE NOV 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE CONTINUES TO BE THE POSSIBILITY OF A STRONG WINTER STORM
SYSTEM THURSDAY NIGHT AND FRIDAY. THERE HAS BEEN A TREND FURTHER
SOUTH AND EAST WITH THE SYSTEM, BUT UNCERTAINTY IS STILL HIGH AND
THE STORM COULD TREND BACK TO THE WEST IN FUTURE MODEL RUNS. AT
THIS POINT THE BEST POTENTIAL FOR HEAVY SNOW WILL BE ACROSS
SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA, BUT STRONG
WINDS INTO FRIDAY COULD BRING BLOWING AND DRIFTING ACROSS THE
ENTIRE REGION. THE STORM WILL HAVE AN IMPACT ON TRAVEL ACROSS THE
REGION THROUGH THE END OF THE WORK WEEK. STAY TUNED FOR FURTHER
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 4:01 AM CSTWinter Storm WatchFGFBecker, Beltrami, Clay, Clearwater, Hubbard, Lake of the Woods and 4 more33 hr

Nearby

Blizzard Watches in Minnesota, 2016Blizzard Watches in North Dakota, 2016Every blizzard watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.